Alert archive / Texas / Gale Warnings in 2017
Gale Warning 1, NWS Brownsville, TX
NWS Brownsville, TX issued this gale warning at Jan 6, 2017, 9:22 PM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2017, 9:22 PM CST (03:22 UTC)
- Expired
- Jan 7, 2017, 6:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Brownsville, TX
The text
As transmitted.
119 WHUS74 KBRO 070322 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 922 PM CST FRI JAN 6 2017 ...STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH AT LEAST SATURDAY AFTERNOON... .STRONG NORTH TO NORTHEAST WINDS AND HIGH SEAS WILL CONTINUE TONIGHT BEHIND A STRONG COLD FRONT. A STRONG SURFACE HIGH PRESSURE SYSTEM OVER NORTH TEXAS WILL CREATE A SECONDARY SURGE OF NORTHERLY WINDS OVER THE WATERS TONIGHT WITH VERY HAZARDOUS NAVIGATING CONDITIONS CONTINUING. GMZ150-155-170-175-071200- /O.UPG.KBRO.SC.Y.0002.000000T0000Z-170108T0000Z/ /O.NEW.KBRO.GL.W.0001.170107T0322Z-170107T1200Z/ /O.NEW.KBRO.SC.Y.0003.170107T1200Z-170108T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 922 PM CST FRI JAN 6 2017 ...GALE WARNING IN EFFECT UNTIL 6 AM CST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 6 AM CST SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM CST SATURDAY THROUGH 6 PM CST SATURDAY. * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE THROUGH 6 AM SATURDAY. * WAVES/SEAS...HEIGHTS OF 8 TO 10 FEET...WITH OCCASIONALLY HIGHER WAVES TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-071200- /O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 922 PM CST FRI JAN 6 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON CST SATURDAY... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
342 WHUS74 KBRO 071214 MWWBRO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BROWNSVILLE TX 614 AM CST SAT JAN 7 2017 ...STRONG WINDS AND HIGH SEAS WILL CONTINUE THROUGH AT LEAST SATURDAY AFTERNOON... .STRONG SURFACE HIGH PRESSURE OVER NORTH TEXAS WILL KEEP STRONG NORTHERLY WINDS OVER THE LOWER TEXAS COASTAL WATERS THROUGH MUCH OF TODAY. HAZARDOUS NAVIGATING CONDITIONS WILL CONTINUE. GMZ150-155-170-175-072130- /O.EXP.KBRO.GL.W.0001.000000T0000Z-170107T1200Z/ /O.CON.KBRO.SC.Y.0003.000000T0000Z-170108T0000Z/ COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 614 AM CST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...GALE WARNING HAS EXPIRED... * WINDS...NORTH TO NORTHEAST 20 TO 30 KNOTS * WAVES/SEAS...HEIGHTS OF 8 TO 10 FEET...WITH OCCASIONALLY HIGHER WAVES TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ130-132-135-071800- /O.CON.KBRO.SI.Y.0001.000000T0000Z-170107T1800Z/ LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- 614 AM CST SAT JAN 7 2017 ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON CST TODAY... * WINDS...NORTH TO NORTHEAST 15 TO 25 KNOTS...WITH GUSTS TO 30 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this gale warning went out at Jan 6, 6:06 PM CST, 3 hours 16 minutes earlier.
Area forecast discussion, Jan 6, 6:06 PM CST, 3 hours 16 minutes before
Area Forecast Discussion...UPDATED
National Weather Service BROWNSVILLE TX
606 PM CST Fri Jan 6 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Widespread overcast skies will continue through this
evening with mainly MVFR ceilings and possibly IFR early in the
Harlingen area. The main challenge tonight will be determining how
long the clouds will stick around, as models suggest some clearing
will occur with conditions improving to VFR by Saturday morning.
With a tight pressure gradient and reinforcing high pressure
moving south behind this morning's cold front, winds are expected
to remain strong out of the north through Saturday afternoon.
&&
.PREV DISCUSSION... /issued 251 PM CST Fri Jan 6 2017/
SHORT TERM:(Now through Saturday Night): Northerly low level
cold air advection pattern is well entrenched across deep south TX
in the wake of a strong cold front that passed by to the south
early this morning. Additionally, thick low stratus has overspread
the entire forecast area, and weak overrunning has been creating
some light showers mainly over the eastern half of the forecast
area. Current temps are running from the mid 30s to around 40.
Main headlines tonight revolve around issues related to the incoming
cold air. Will be upgrading the current Freeze Watch to a Freeze
Warning...and will be adding Cameron and Willacy Counties to the
Warning as well. The low level pressure gradient remains strong over
the region and am expecting turbulent mixing to keep low
temperatures in the upper 20s/lower 30s. A Wind Chill Advisory for
the entire region was on tap to begin at 10 pm tonight, but given
current wind chill trends, will go ahead activate the product for 4
pm.
After a cold Friday night and Saturday morning, will see
temperatures Saturday afternoon begin to recover somewhat under
abundant sunshine. Low temperature forecasting for Saturday night
into Sunday morning is tricky, as guidance is showing a warmer night
for the southern tier of the forecast area with somewhat colder
temps for the north. May have to consider a Freeze Watch for the
northern ranchlands Saturday night into Sunday morning.
LONG TERM (Sunday through Friday):After the cool down in the short
term the Long term will be a warm breeze with emphasis on the breezy
and warm part. Texas will be under a warm mid level ridge with axis
over the Desert SW Sunday and slowly flattening as it moves over
Texas Monday. A zonal flow becomes dominate for much of the CONUS
Tuesday-Friday with the subtropical ridge expanding over Northern
Mexico and the Gulf of Mexico. This will translate into steady
warming trend with no rain (except a small chance over the coastal
waters Sunday)in offering for next work week. Temperatures to
climb well above normal by Tuesday with the 80s returning to much
of the RGV for mid to late in the week. The pressure gradient
strengthens mid week as high pressure extending over the Gulf
interacts with a series of low pressure areas traversing the
Central Plains. Southerly winds becoming breezy to windy Tuesday-
Thursday coinciding with the warmest days/nights. Models are in
good agreement with the warming trend with confidence above
average.
MARINE:(Now through Saturday Night): High end Small Craft Advisory
conditions to prevail across the waters through at least Saturday
afternoon as strong surface high pressure remains over north central
TX. Winds/seas to begin to slowly subside Saturday night/evening.
Sunday through Wednesday...Seas in the outer waters start out at
or just shy of SCA early Sunday but with winds continuing to
diminish marine conditions should be much improved Sunday. Weak
gradient and best conditions are expected Monday but will be short
lived as the pressure gradient strengthens significant Tuesday and
Wednesday and likely continue strong on Thursday. High pressure
over the Gulf will combine with lower pressure crossing the
Central Plains producing a strong southerly flow midweek. Small
Craft advisories are likely for the Gulf waters and may be needed
at time on the Laguna.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Freeze Warning from 9 PM this evening to 9 AM CST Saturday for
TXZ248>253.
Wind Chill Advisory until 9 AM CST Saturday for TXZ248>257.
Freeze Warning from midnight tonight to 9 AM CST Saturday for
TXZ254>257.
Dense Fog Advisory until 6 PM CST this evening for TXZ256-257.
GM...Small Craft Advisory for winds until noon CST Saturday for
GMZ130-132-135.
Dense Fog Advisory until 10 PM CST this evening for GMZ130-132.
Small Craft Advisory until 6 PM CST Saturday for GMZ150-155-170-
175.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
65/66Hazardous weather outlook, Jan 6, 4:52 PM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 452 PM CST FRI JAN 6 2017 TXZ248>257-072200- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 452 PM CST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES THROUGH TONIGHT. TEMPERATURES ARE EXPECTED TO FALL NEAR OR BELOW FREEZING ACROSS THE ENTIRE AREA TONIGHT. PORTIONS OF THE NORTHERN RANCHLANDS COULD SEE A HARD FREEZE IF SKIES ARE ABLE TO CLEAR OUT OVERNIGHT. DANGEROUS WIND CHILL VALUES IN THE LOWER TO UPPER 20S WILL CONTINUE INTO SATURDAY MORNING ACROSS THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDER COVERAGE OF LOW TEMPERATURES BELOW FREEZING WILL BE POSSIBLE AGAIN SATURDAY NIGHT INTO SUNDAY. WIND CHILL VALUES WILL LIKELY FALL AGAIN TO BELOW ADVISORY THRESHOLDS ACROSS THE ENTIRE AREA SATURDAY NIGHT INTO SUNDAY MORNING. AN ELEVATED RISK OF RIP CURRENTS WILL BE POSSIBLE FOR LOCAL BEACHES THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-072200- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 452 PM CST FRI JAN 6 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL OF THE LOWER TEXAS COASTAL WATERS TONIGHT. A FEW GUSTS TO GALE FORCE WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITONS ACROSS ALL OF THE LOWER TEXAS COASTAL WATERS WILL CONTINUE THROUGH SATURDAY AFTERNOON. ADVISORIES FOR HIGH SEAS MAYBE BE NEED THROUGH SUNDAY FOR THE GULF WATERS. SOUTH WINDS WILL INCREASE MONDAY TO MONDAY NIGHT...WITH SMALL CRAFT ADVISORY CONDITIONS AGAIN POSSIBLE MONDAY NIGHT THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 9:22 PM CST | Small Craft Advisory | BRO | 27 hr | |
| Jan 7, 2:37 AM CST | Freeze Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 12 hr |
| Jan 7, 12:04 PM CST | Wind Chill Advisory | BRO | Cameron | 116 min |
| Jan 7, 2:08 PM CST | Wind Chill Advisory | BRO | 100 min | |
| Jan 7, 2:39 PM CST | Freeze Warning | BRO | Brooks, Hidalgo, Jim Hogg, Kenedy, Starr, Zapata | 18 hr |
| Jan 7, 2:45 PM CST | Wind Chill Advisory | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 18 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.